MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the pancreas tail during a tissue biopsy procedure performed on (b)(6) 2021.During the procedure, when the needle was withdrawn, the tip of the needle broke off and remained in the stomach.The needle tip was removed from the stomach with a snare and a new acquire needle was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device code a0501 captures the reportable event of needle detached.Block h10: investigation results: the returned acquire needle was analyzed, a visual evaluation was performed and it was observed that the needle broke off.The broken ends of the needle were inspected showing that it was bent before the break.In addition, the working length had several kinks.A functional evaluation noted that when the handle was actuated, the needle was able to extend/retract normally.The stylet could be removed and re inserted without problems as well.No other issues were noted.Based on all available information and the condition of the returned device, the bent needle could have led to the needle breaking off.The bent needle could have been caused by some technique applied by the costumer during the procedure and/or some interaction with another device could have also contributed on this issue.Once the needle was bent some tough movement could have caused the break.The investigation concluded the most probable cause is adverse event related to procedure.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12320783
Report Number3005099803-2021-03757
Device Sequence Number3723309
Product Code ODG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555540
Device Catalogue Number5554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;